Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 188, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 10, 2002, 1:03 PM CDT for Clinton County, Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2002, 1:03 PM CDT (18:03 UTC)
- Expired
- Jul 10, 2002, 1:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clinton County, KY
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:30 PM CDT | Thunderstorm Wind 50 E | Countywide, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WUUS53 KLMK 101803 SVRSDF KYC053-101845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 103 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 145 PM CDT * AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF CUMBERLAND CITY...OR ABOUT 36 MILES SOUTHWEST OF SOMERSET...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUMBERLAND CITY AROUND 115 PM CDT ALBANY AROUND 125 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:45 AM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 1:45 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 AM EDT WED JUL 10 2002 EARLY MORNING MCS THAT MOVED THROUGH SOUTH-CENTRAL INDIANA KENTUCKY HAS WEAKENED AND MOVED INTO SOUTH-CENTRAL KENTUCKY. SHOWERS AND THUNDERSTORMS WILL BE CONFINED ONLY TO THE SOUTHERN COUNTIES BY 6 AM...ALTHOUGH AREAS OF LIGHT RAIN WILL LINGER FARTHER NORTH THROUGH MID-MORNING. THIS MCS HAS ADVANCED WELL AHEAD OF THE COLD FRONT...WHICH WILL NOT ARRIVE UNTIL THIS AFTERNOON OVER NORTH KENTUCKY. DEPENDING ON THE AMOUNT OF CLEARING THIS AFTERNOON...HIGH DEWPOINTS WILL LEAD TO UNSTABLE AIR AGAIN THIS AFTERNOON...MAINLY OVER KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...ESPECIALLY OVER OUR SOUTHERN CWA. WILL CONTINUE LIKELY POPS FOR SOUTHERN HALF OF CWA AND CHANCE WORDING FOR THE NORTH. TONIGHT...COOLER DRIER AIR MOVES IN AS HIGH PRESSURE OVER THE WESTERN GREAT LAKES PUSHES THE COLD FRONT INTO TENNESSEE. WINDS WILL SWITCH TO THE NORTHEAST...WHICH WILL DRY OUT SOMEWHAT THE LOWER LEVELS OF THE ATMOSPHERE. RAIN CHANCES INCREASE ONCE AGAIN FRIDAY AS AN UPPER LEVEL TROUGH NOW OVER THE DAKOTAS SAGS SLOWLY SOUTH THROUGH THE MID MISSISSIPPI VALLEY. OVER THE WEEKEND...THIS TROUGH WILL REMAIN NEARLY STATIONARY AND BRING HUMID WEATHER WITH NUMEROUS SHOWERS AND THUNDERSTORMS THE THE SOUTHEASTERN PART OF THE COUNTRY. SOME OF THAT MOISTURE WILL MOVE AS FAR NORTH AS KENTUCKY...MAINTAINING A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. .SDF...NONE. JSD
In the hours before
Special weather statement, Jul 10, 8:09 AM CDT, 4 hours 54 minutes before
KYZ023-024-026>028-045>048-053>057-061>067-070>078-081-082-101529- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 909 AM EDT WED JUL 10 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KENTUCKY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A COOL FRONT CURRENTLY DRAPED ACROSS THE OHIO RIVER. THE FRONT WILL GRADUALLY SHIFT TO THE SOUTH DURING THE DAY. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION, THERE WILL BE A THREAT FOR FLASH FLOODING, GIVEN THE MOISTURE RICH ATMOSPHERE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE, OR YOUR FAVORITE LOCAL MEDIA, FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Special weather statement, Jul 10, 10:30 AM CDT, 2 hours 33 minutes before
KYZ023-024-026>028-045>048-053>057-061>067-070>078-081-082-102130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT WED JUL 10 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KENTUCKY THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A COOL FRONT CURRENTLY DRAPED ACROSS CENTRAL KENTUCKY. THE FRONT WILL GRADUALLY SHIFT TO THE TENNESSEE BORDER TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION, THERE WILL BE A THREAT FOR FLASH FLOODING, GIVEN THE MOISTURE RICH ATMOSPHERE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE, OR YOUR FAVORITE LOCAL MEDIA, FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:47 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Monroe | 43 min |
| Jul 10, 1:26 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 34 min |
| Jul 10, 1:42 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.